Expansions of o-minimal structures by sparse sets

Tom 167 / 2001

Harvey Friedman, Chris Miller Fundamenta Mathematicae 167(2001), 55-64 MSC: Primary 03C64. DOI: 10.4064/fm167-1-4 Opublikowany online: 1 January 1970

Streszczenie

Given an o-minimal expansion $\mathfrak R$ of the ordered additive group of real numbers and $E\subseteq {\mathbb R}$, we consider the extent to which basic metric and topological properties of subsets of ${\mathbb R}$ definable in the expansion $({\mathfrak R},E)$ are inherited by the subsets of ${\mathbb R}$ definable in certain expansions of $({\mathfrak R},E)$. In particular, suppose that $f(E^m)$ has no interior for each $m\in {\mathbb N}$ and $f : {\mathbb R}^m\to {\mathbb R}$ definable in ${ \mathfrak R}$, and that every subset of ${\mathbb R}$ definable in $({\mathfrak R},E)$ has interior or is nowhere dense. Then every subset of ${ \mathbb R}$ definable in $({\mathfrak R}, (S))$ has interior or is nowhere dense, where $S$ ranges over all nonempty subsets of all cartesian products $E^k$ ($k \geq 1$). The same holds true with “nowhere dense” replaced by any of “null” (in the sense of Lebesgue), “countable”, “a finite union of discrete sets”, or “discrete”. We use this (together with a result of L. van den Dries) to give an example of an expansion of the real field that defines an isomorphic copy of the ordered ring of integers, yet does not define ${\mathbb Z}$.

Autorzy

  • Harvey FriedmanDepartment of Mathematics
    The Ohio State University
    231 West 18th Avenue
    Columbus, OH 43210, U.S.A.
    e-mail
  • Chris MillerDepartment of Mathematics
    The Ohio State University
    231 West 18th Avenue
    Columbus, OH 43210, U.S.A.
    e-mail

Przeszukaj wydawnictwa

Zbyt krótkie zapytanie. Wpisz co najmniej 4 znaki.

Przepisz kod z obrazka

Odśwież obrazek

Odśwież obrazek